Monday, 6 January 2014

Throbbing occipital headache

Throbbing occipital headache

Hello Im not convinced either. The symptoms you describe sound like they might be caused by increased intracranial pressure ICP. Im not sure why this would be happening, as Im sure youve had your blood pressure checked and thats obviously not been elevated. That leaves cerebrospinal fluid either increased in volume or not circulating properly as a possible cause. The main concern with this is damage to the optical nerve, and again, there are routine parts of a casual neurological exam which should show some evidence of this.Another possibility, if it hasnt been ruled out, would be a chronic deep sinus infection or blockage the latter not necessarily an infection, so would have no fever associated with it.Checking the cerebrospinal fluid via lumbar puncture might be a consideration.The dizziness would be consistent with increased ICP as well as a blocked sinus. The palpitations could well be normal we all have occasional premature beats from time to time, but not everyone is aware of them. Propranolol, while a perfectly good drug, is also the oldest of the beta blockers, and, while sometimes used to treat migraines thats not what youre describing used to be prescribed for management of uncomfortable palpitations. However, there are now far more agreeable and effective beta blockers available, most of which only have to be taken once per day.I think you may have some coincidental overlap of symptoms, but am most concerned about the headache and would like to know if increased ICP has been ruled out. Hopefully your doctor will take this into consideration as a possibility. The medications prescribed are an odd and somewhat dated bunch aside from propranolol, amitriptyline is an old tricyclic antidepressant now usually only used as a nerve pain blocker, but again, there are other, newer and more agreeable ones. Clonazapine is an anxiolytic. You havent mentioned anxiety as a possible problem, but its a good one for that if that figures in. Somehow I suspect your doctor feels your concerns are more anxietydriven than and psychogenic. Again, Im not convinced. You might want to consult a neurologist if this doesnt improve under the current regimen.

No comments:

Post a Comment